MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 4MMX11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 4MMX11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410041230
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 4mmx11.5cm presidio 10 cere coil (pc410041230, s13271) was being used as a first coil, however, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unknown microcatheter at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.
 
Additional Manufacturer Narrative
(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 4mmx11.5cm presidio 10 cere coil (pc410041230, s13271) was being used as a first coil, however, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unknown microcatheter at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.One non-sterile unit presidio 10 cere 4mmx11.5cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found to having several kinks.The introducer was inspected, and it was found separated from unit.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The rh was inspected under microscope and the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.The embolic coil was inspected under microscope and it was found stretched and tangled with the introducer and the re-sheathing tool.The functional analysis could not be performed due to the conditions of the received device (dpu-several kink, introducer-separated from unit, embolic coil-stretched/tangled).A manufacturing record evaluation was performed for the finished device s13271 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was not able to evaluate due the conditions of the received device (dpu-several kink, introducer-separated from unit, embolic coil-stretched/tangled).The complaint reported by the customer ¿coil - unraveled/stretched-in microcatheter¿ was confirmed due the embolic coil was found stretched.However, the exact time when it happened could not conclusively determined.The stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
PRESIDIO 10 CERE 4MMX11.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9146871
Report Number3008114965-2019-01189
Device Sequence Number14117552
Product Code HCG
UDI-Device Identifier00878528003007
UDI-Public00878528003007
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberPC410041230
Device Lot NumberS13271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER